The Food and Drug Authority (FDA) has warned people not to use two types of eyedrops; Ezricare Artificial tears and Delsam Pharma’s Artificial tears.
The FDA stated in a statement that the US Centers for Disease Control and Prevention (USCDC) reported that the items had resulted in the deaths of three people and visual loss in eight others.
As a result, the incident has been considered an outbreak.
Read Also: The Biography of Nana Ama McBrown: Early life and education, age, career & personal life
Although the products have not been registered in Ghana, anyone who is using them should cease using them immediately and “submit them to any of the FDA offices nationwide,” according to the FDA.
“Anyone who has used these recalled products and is experiencing any symptoms should seek immediate medical attention.”
According to some parts of the statement, “reported symptoms include yellow, green, or clear discharge from the eye, eye pain or discomfort, redness, a feeling of something in the eye, increased sensitivity to light, and blurred vision.”
The Food and Drugs Authority also assured the public to would work hard to guarantee that only safe and effective medical products are available in the country.
Sources: Myjoyonline, Ghana Education, FDA